Friday, February 22, 2019

Hair Loss - why Does Amphetamines Cause Hair Loss

A lot of prescription drugs can cause temporary hair loss, permanent hair loss or trigger the onset of male or female pattern baldness. Your doctor might not tell you that hair loss is a possible side effect so if you are experiencing hair loss while taking amphetamine-type drugs, you might want to research this yourself and perhaps ask for an alternative medication. So, why do amphetamines cause hair loss exactly and what is an amphetamine?

What are Amphetamines


Hair Loss - why Does Amphetamines Cause Hair Loss

Amphetamines are drugs which increase serotonin, dopamine and norepinephrine levels in the brain. Reasons for being prescribed these drugs include traumatic brain injury symptoms, attention deficit disorder, attention deficit hyperactivity disorder, chronic fatigue syndrome, narcolepsy, and obesity. Amphetamines are also used illegally as a performance enhancer or club drug.

Why Does Amphetamines Cause Hair Loss


Hair Loss - why Does Amphetamines Cause Hair Loss

Amphetamines are sympathomimetic amines. This means they trigger a sympathetic nervous system response. This is not emotionally stressful but it does cause chemicals to be released into the body in the same way as if you were under a lot of stress. This can cause your hair to fall out.

Learn: Reason for eyebrow hair loss 

A second reason is that amphetamine takes away hunger and this can result in nutritional deficiencies. A lot of anorexics have brittle, thin hair as a result of a bad diet. Not getting enough vitamins and minerals in your diet can contribute to hair loss, as can fast weight loss causing stress in the body. These are the main answers to the questions why do amphetamines cause hair loss.

If you are losing hair, do not assume that amphetamines are the reason because hair loss can be caused by pregnancy, alopecia, stress, malnutrition, thyroid problems and more. Also, not everybody who uses amphetamines experiences hair loss.

How to Treat Hair Loss Caused by Amphetamines


Hair Loss - why Does Amphetamines Cause Hair Loss

If your hair loss has been caused by amphetamines, you should visit your doctor. If you are being prescribed an amphetamine treatment for one of the conditions listed above, it is possible that your doctor can prescribe you something else which does not have hair loss as a side effect. If you are abusing amphetamines, your doctor can refer you to somewhere else for help with this.

Remedies for hair loss include pharmaceutical drugs such as minoxidil and natural preparations such as saw palmetto, green tea, vitamin and mineral supplements and more. If your hair loss is caused by amphetamine usage, it is best to stop that first of all because else your hair will probably continue to fall out, whatever else you use to treat it.

Once you have finished the course of amphetamines, you should find that your hair grows back by itself, although this might take a few months before you notice any difference. If you are no longer taking amphetamines, your diet is well balanced and your stress levels are low, it is a good idea to visit your doctor for another solution if your hair does not seem to be growing back.

So, this is the answer to the question of why do amphetamines cause hair loss. The next step is to stop taking the amphetamines and ask for help in finding a hair loss remedy which works.

No comments:

Post a Comment